Page 1 of 3 123 LastLast
Results 1 to 10 of 24

Thread: Want to get off Zoloft :/ page

  1. #1
    Freedish's Avatar
    Freedish is offline Senior Member
    Join Date
    Jul 2010
    Location
    Georgia
    Posts
    199

    Want to get off Zoloft :/

    Primal Fuel
    I have a bad case of social anxiety and sometimes I get a bit panicky and my heart starts to race. I have mild depression occasionally at night but it's tolerable.
    I've been on 50mg of Zoloft for about 3 1/2 months. It seems to be working great... However I've read a lot of bad stuff about it, like it can block mineral/vitamin absorption. And I think it may be responsible for my weight loss plateau.

    I want to get off this medication...I don't think it's fixing the root cause of my problem...i've had this anxiety most of my life and going primal helped a little bit...

    I heard some good stuff about 5-HTP and l-Tryptophan, like it can restore the serotonin in your brain. Anyone have some experience/knowledge with those?
    I'd appreciate any suggestions

    (btw i supplement with fish oil, magnesium, multivitamin, coq10, and vit d and i eat about 80% primal)

  2. #2
    Redflame's Avatar
    Redflame is offline Senior Member
    Join Date
    Sep 2010
    Location
    Yakima, WA
    Posts
    500
    We (our family) takes 5-HTP, and we feel alot better on it, D3 helps too!

    What every you do, dont go off without medical help, you have to wean off of it, I imagine you were told that when you started taking it, but that is serious stuff when people just stop taking it!
    Redflame
    Started PB Aug 9, 2010 then let 'stuff' get in the way
    Back to start and make a fantastic 2012
    Goal of Significant Weight Loss
    15 pounds down! with more to go!

  3. #3
    Grizz's Avatar
    Grizz is offline Banned
    Join Date
    Sep 2010
    Location
    USA
    Posts
    3,879
    Freedish,

    PLEASE see this thread:
    http://www.marksdailyapple.com/forum...599#post237599

    You could be suffering a lack of D3 and B12, very common sources for depression.

    Best of luck to you,
    Grizz

  4. #4
    TigerLily's Avatar
    TigerLily is offline Senior Member
    Join Date
    Sep 2009
    Location
    metro Portland
    Posts
    3,250
    I have had fantastic results with 5-HTP; I keep a death grip on my bottle. Stops binge eating cold.

    Sunshine and exercise helps.



    P.S. I totally agree with RedFlame's comments about quitting Zoloft. You're gonna need to taper and will need professional help with that. And, yes, it is very likely causing your plateau.
    Last edited by TigerLily; 10-22-2010 at 02:15 PM.
    "Let food be thy medicine and medicine be thy food." -- Hippocrates

  5. #5
    carlh's Avatar
    carlh is offline Senior Member
    Join Date
    Oct 2010
    Location
    western new york
    Posts
    1,129
    I've had very severe panic attacks (years ago, but the effects last years). Be careful with 5-HTP. The different brands have very different qualities. One I took had very little effect. One made me very disturbingly disjointed and paranoid. Just BE AWARE of the effects that drugs are having on you.

  6. #6
    MalPaz's Avatar
    MalPaz is offline Senior Member
    Join Date
    Jan 2010
    Location
    Mississippi
    Posts
    2,790
    i am a true believer that mental problems are the result of malnutrition and the ability to accept getting better... you may want to scan through my blog, as it may help you.

    obviously, i have been on a depression pill before, about 3-4 years ago. i last about 6 mths when i decided i was not relying on something else to make me a sane person when the real truth lie in my acceptance of myself and my ability to get better

  7. #7
    Freedish's Avatar
    Freedish is offline Senior Member
    Join Date
    Jul 2010
    Location
    Georgia
    Posts
    199
    @redflame
    yeah i would never just quit cold turkey lol. when u say your family feels 'better' what do you mean? Overall mental health or did your family suffer from anx/depression?
    @grizz
    I will check that out...but isn't D3 the same as vitamin d (choleciferol?) I take about 2400IU's on days where i dont get sun. should i be taking more? thanks!
    @carl
    what brand are you taking? and did it help your panic attacks?
    @mal
    thanks mal, I read your blog occasionally, you inspire me I agree that proper nutrition exercise sun and sleep makes a world of difference. But there is a point where our hectic 21st century lives become too overwhelming for some.

  8. #8
    Shrinking_Violet's Avatar
    Shrinking_Violet is offline Senior Member
    Join Date
    Sep 2010
    Location
    Gerrards Cross, Buckinghamshire, though originally from Sheffield
    Posts
    803
    Quote Originally Posted by Freedish View Post
    I have a bad case of social anxiety and sometimes I get a bit panicky and my heart starts to race. I have mild depression occasionally at night but it's tolerable.
    I've been on 50mg of Zoloft for about 3 1/2 months. It seems to be working great... However I've read a lot of bad stuff about it, like it can block mineral/vitamin absorption. And I think it may be responsible for my weight loss plateau.

    I want to get off this medication...I don't think it's fixing the root cause of my problem...i've had this anxiety most of my life and going primal helped a little bit...

    I heard some good stuff about 5-HTP and l-Tryptophan, like it can restore the serotonin in your brain. Anyone have some experience/knowledge with those?
    I'd appreciate any suggestions

    (btw i supplement with fish oil, magnesium, multivitamin, coq10, and vit d and i eat about 80% primal)
    Both L-Trytophan and 5-HTP will make you drowsy so, if you're taking them for anything other than getting to sleep, DON'T bother! They're both precursors to melatonin, so will make you sleepy.

    For anti-anxiety without the dopey feeling, L-Theanine's what you want (make sure you look for a supplement containing Suntheanine - I take Doctor's Best Suntheanine 150mg $15.74 or there's NOW Foods slightly stronger (though more expensive) 200mg for $19.11 - both iHerb.)

    I've had great success with the Dr.'s Best (thanks to HazyJane for recommending it to me).

    There's also St. John's Wort, but it's not without its side effects.

    Finally, if you think Zoloft's worst side effect is malabsorption, think again!

    Side-effects for Zoloft, taken from the BNF* (generic name sertaline - we call it Lustral)

    pancreatitis, hepatitis, jaundice, liver failure, stomatitis, palpitation, hypertension, hypercholesterolaemia, tachycardia, postural hypotension, bronchospasm, amnesia, paraesthesia, aggression, hypoglycaemia, hypothyroidism, hyperprolactinaemia, urinary incontinence, menstrual irregularities, leucopenia, and tinnitus also reported

    *British National Formulary - the standard text use by all British medical bods, containing dosing info, side-effects, contraindications, drug pricing, etc.
    La tristesse durera toujours...

  9. #9
    Redflame's Avatar
    Redflame is offline Senior Member
    Join Date
    Sep 2010
    Location
    Yakima, WA
    Posts
    500
    Feels better: not so edgy, not biting anyones head off (we have teenagers) and Husb had hip replacement and then out of work, and he typically would have gone into a very deep depression, and he has not. Occationally he forgets to take it, and after about a week I can tell, I will ask him (after he blows up over something stupid like dropping a fork) and then he confesses he has not been taking it. Everyone in the house runs to get him the bottle!
    Redflame
    Started PB Aug 9, 2010 then let 'stuff' get in the way
    Back to start and make a fantastic 2012
    Goal of Significant Weight Loss
    15 pounds down! with more to go!

  10. #10
    Grizz's Avatar
    Grizz is offline Banned
    Join Date
    Sep 2010
    Location
    USA
    Posts
    3,879
    Quote Originally Posted by Freedish
    @grizz
    I will check that out...but isn't D3 the same as vitamin d (choleciferol?) I take about 2400IU's on days where i dont get sun. should i be taking more? thanks!
    Freedish. D3 is not the same as D. D3 is a gelltab liquid superior to any other forms. You must have 1,000 IU D3 per 25 lbs of body weight. I take 10,000 IU daily. A good friend was ordered by his doctor to take 20,000 IU daily to "Be Sure of Getting Enough." Overdosing on Vitamin D is arguably 40,000 IU Daily or double that number depending on which expert study you follow. Check your blood for Vitamin B12 deficiency per that link I gave you.

    This just came in: Cure Depression Naturally
    http://www.youtube.com/watch?v=b8xYz...eature=channel

    Best to you,
    Grizz
    Last edited by Grizz; 10-22-2010 at 03:15 PM.

Page 1 of 3 123 LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •